Systemic chemotherapy and tamoxifen induced regression of choroidal metastasis from a breast carcinoma in a male

Indian J Ophthalmol. Nov-Dec 2007;55(6):475-7. doi: 10.4103/0301-4738.36491.

Abstract

We report a case of a 55-year-old male patient with breast carcinoma, who developed choroidal metastasis. The patient had undergone mastectomy for carcinoma of right breast, five years ago. The patient was advised close follow-up for the left eye, as he was already on tamoxifen therapy (started a month ago) for spinal metastasis. On last follow-up, a year later, the choroidal lesion had completely scarred, with no recurrences. Systemic hormonal therapy like tamoxifen given for the breast primary and other systemic metastases may cause regression of the choroidal metastasis, thereby avoiding ocular radiotherapy. Medline search revealed only one published case of regression of choroidal metastasis from a male breast primary, on tamoxifen therapy.

Publication types

  • Case Reports

MeSH terms

  • Administration, Oral
  • Antineoplastic Agents / therapeutic use*
  • Breast Neoplasms, Male / drug therapy
  • Breast Neoplasms, Male / pathology*
  • Breast Neoplasms, Male / surgery
  • Carcinoma / drug therapy*
  • Carcinoma / secondary
  • Carcinoma / surgery
  • Choroid Neoplasms / drug therapy*
  • Choroid Neoplasms / secondary
  • Fluorescein Angiography
  • Follow-Up Studies
  • Fundus Oculi
  • Humans
  • Male
  • Mastectomy
  • Middle Aged
  • Selective Estrogen Receptor Modulators / administration & dosage
  • Selective Estrogen Receptor Modulators / therapeutic use*
  • Tamoxifen / administration & dosage
  • Tamoxifen / therapeutic use*
  • Tomography, Optical Coherence

Substances

  • Antineoplastic Agents
  • Selective Estrogen Receptor Modulators
  • Tamoxifen